Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 95, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Nov 23, 2021, 3:55 AM CST. It took effect at Nov 23, 2021, 8:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2021, 3:55 AM CST (09:55 UTC)
- In effect from
- Nov 23, 2021, 8:00 AM CST
- Expired
- Nov 24, 2021, 3:58 AM CST
- In force
- 20 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
602 WHUS73 KDLH 230955 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 355 AM CST Tue Nov 23 2021 LSZ121-145>148-150-232200- /O.NEW.KDLH.SC.Y.0095.211123T1400Z-211124T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 355 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 AM CST WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 8 AM this morning to 10 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-232200- /O.NEW.KDLH.SC.Y.0095.211123T1600Z-211124T1800Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 355 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON CST WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts to 25 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 AM this morning to noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>144-232200- /O.NEW.KDLH.SC.Y.0095.211123T2000Z-211124T1200Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 355 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... * WHAT...South wind 10 to 15 kt with gusts to 25 knots and waves 1 to 3 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Two Harbors to Duluth MN. * WHEN...From 2 PM this afternoon to 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
5 follow-up statements
173 WHUS73 KDLH 231559 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 959 AM CST Tue Nov 23 2021 LSZ121-145>148-150-240400- /O.CON.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 959 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 10 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-240400- /O.CON.KDLH.SC.Y.0095.211123T1600Z-211124T1800Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 959 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>144-240400- /O.CON.KDLH.SC.Y.0095.211123T2000Z-211124T1200Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 959 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... * WHAT...Waves 1 to 3 ft expected. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 2 PM this afternoon to 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
181 WHUS73 KDLH 232016 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 216 PM CST Tue Nov 23 2021 LSZ121-145>148-150-240830- /O.CON.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 216 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 10 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-240830- /O.CON.KDLH.SC.Y.0095.000000T0000Z-211124T1800Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 216 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...South winds 5 to 15 kt with gusts up to 25 kt and waves 4 to 7 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>144-240830- /O.CON.KDLH.SC.Y.0095.000000T0000Z-211124T1200Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 216 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Waves 4 to 7 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
524 WHUS73 KDLH 232021 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 221 PM CST Tue Nov 23 2021 LSZ142>144-232130- /O.CAN.KDLH.SC.Y.0095.000000T0000Z-211124T1200Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 221 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have stayed below 20 kts, so Small Craft Advisory is being cancelled. $$ LSZ145-232130- /O.CAN.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ Duluth MN to Port Wing WI- 221 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have stayed below 20 kts, so Small Craft Advisory is being cancelled. $$ LSZ140-141-240400- /O.EXT.KDLH.SC.Y.0095.000000T0000Z-211124T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 221 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-150-240830- /O.CON.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 221 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 10 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
750 WHUS73 KDLH 240414 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1014 PM CST Tue Nov 23 2021 LSZ140-141-240515- /O.EXP.KDLH.SC.Y.0095.000000T0000Z-211124T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 1014 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have tapered off. $$ LSZ121-146>148-150-241600- /O.CON.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1014 PM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...South winds 10 to 20 kts with gusts up to 30 kts and waves 1 to 3 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 10 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
102 WHUS73 KDLH 240958 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 358 AM CST Wed Nov 24 2021 LSZ146-242200- /O.CAN.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ /O.NEW.KDLH.SC.Y.0096.211124T1800Z-211125T1500Z/ Port Wing to Sand Island WI- 358 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI. * WHEN...From noon today to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory that was in effect this morning was cancelled early due to decreased winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ147-148-150-242200- /O.CAN.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ /O.NEW.KDLH.SC.Y.0096.211124T2000Z-211125T2200Z/ Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 358 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM CST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 2 PM this afternoon to 4 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory that was in effect this morning was cancelled early due to decreased winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-241100- /O.CAN.KDLH.SC.Y.0095.000000T0000Z-211124T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- 358 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Observations show that winds have eased this morning. $$ LSZ140>143-242200- /O.NEW.KDLH.SC.Y.0096.211124T1800Z-211125T0000Z/ /O.NEW.KDLH.GL.A.0007.211125T0000Z-211125T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 358 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 30 kt expected. For the Gale Watch, north- northwest winds 15 to 25 kt with gusts up to 35 kt possible. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...For the Small Craft Advisory, from noon today to 6 PM CST this evening. For the Gale Watch, from this evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ144-145-242200- /O.NEW.KDLH.SC.Y.0096.211124T1800Z-211125T1500Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 358 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...From noon today to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 11:28 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 22, 11:28 PM CST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1128 PM CST Mon Nov 22 2021 .DISCUSSION...(This evening through Sunday) Issued at 436 PM CST Mon Nov 22 2021 Summary: Windy conditions are expected to com in waves throughout the week. Warmer temperatures on Tuesday before another cool down. Lake effect snow is possible Wednesday night through Thursday in northwestern Wisconsin. A ridge in the Northern Plains will move east into the region. Warmer temperatures under the ridge will bring temperatures in the 90th climatological percentile on the NAEFS model. High temperatures in the lower to upper 40s is possible across the area. Behind the ridge, an upper level trough is expected to deepen over western CONUS, tightening pressure gradients and increasing southerly winds near the surface. Gusts up to 30 mph are possible Tuesday and Wednesday, especially over northwestern Wisconsin and the shores of Lake Superior. As the trough moves over the area Wednesday, lack of a moisture source until after the system has moved off to the east will cause little to no precipitation to fall in the area. Most precipitation, if any should fall in far northern Minnesota. However, as cold air behind the system is advected over the lake, lake effect snow is possible along the South Shore, particularly over Ashland and Iron counties on Wednesday night into Thursday. Cold air with a surface high pressure behind the system will move into the upper Midwest for a cold Thursday. Highs on Thursday will be in the upper teens to low 20s. Though temperatures will being to slowly increase over the weekend once again as a ridge moves into the region. Models show some chance of precipitation on Saturday and Sunday, though models disagree on where and when. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1128 PM CST Mon Nov 22 2021 Continued warm air advection will cause VFR clouds across the Northland, with some bases as low as 3500 feet. The lower ceilings will gradually thin and move east overnight with some scattered to broken higher clouds as well. The pressure gradient will strengthen tonight into Tuesday causing gusty winds to develop on Tuesday. A stronger low level jet will develop as well leading to low level wind shear across the region, Tuesday morning over western areas and later in the day over the east. && .MARINE... Issued at 436 PM CST Mon Nov 22 2021 Winds are starting to decrease along all shores for light winds overnight. As a low pressure approaches the Northland, pressure gradients will tighten and high wind gusts will return for Tuesday and Wednesday. Tuesday will likely need Small Craft Advisories for the morning through afternoon for portions of the near shores. Wednesday is a little more unclear, with gusts hovering around 21 or 22 kts. By Thursday, however, winds will decrease over western Lake Superior. && .PRELIMINARY POINT TEMPS/POPS... DLH 16 40 31 38 / 0 0 0 10 INL 10 40 23 31 / 0 0 0 0 BRD 19 44 27 35 / 0 0 0 0 HYR 13 42 32 44 / 0 0 0 0 ASX 14 43 33 45 / 0 0 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Kossen AVIATION...Melde/LE MARINE...Kossen
Hazardous weather outlook, Nov 22, 4:49 PM CST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 449 PM CST Mon Nov 22 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-232300- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 449 PM CST Mon Nov 22 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Lake effect snow may be possible along the South Shore starting Wednesday night and continuing into Thursday morning. This may lead to minor travel impacts. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-232300- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 449 PM CST Mon Nov 22 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty southwest winds may create conditions hazardous to small craft starting Tuesday morning and will continue until early Wednesday morning. Northwest winds on Thursday may also become hazardous to smaller vessels. Wolfe More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.